MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number 1DLMCP04
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Hernia (2240)
Date of Event 09/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was obtained from medical records.Implant procedure: laparoscopic reduction of sigmoid volvulus and some partial reduction.Attempted parastomal hernia repair converted to open parastomal hernia repair with gore-tex dualmesh 15 x 19 cm¿modified keyhole repair.[implant: gore® dualmesh® plus biomaterial, 1dlmcp04/(b)(4), 15cm x 19cm x 1mm thick, oval].Implant date: (b)(6) 2013 (hospitalization april (b)(6) 2013).Explant procedure: spy phi indocyanine fluorescent angiography to assess bowel perfusion.End ileostomy reversal with anastomosis to rectal stump.Explanation of gore dualmesh at parastomal hernia site.Bilateral retrorectus myofascial release.Right sided transverse abdominis release.Repair of incisional midline hernia and parastomal hernia.Implantation of mesh.Explant date: (b)(6) 2020 (hospitalization (b)(6) 2020).Implant #1: 2806-1.It was initially reported to gore that the patient underwent open parastomal hernia repair on (b)(6) 2013 whereby a gore® dualmesh® plus biomaterial was implanted.The complaint alleges that on (b)(6) 2020, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: removal of previous gore mesh due to recurrent hernia defect, recurrent incarcerated parastomal hernia repaired with placement of new mesh, adhesions.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
Suspect product(s): the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant preoperative complaints: (b)(6) 2013: (b)(6) medical center.Dr.(b)(6) md.History and physical.Presents with bowel kinked.Has been having these symptoms for weeks.History of crohn¿s, subtotal colectomy with ileostomy in 2007, intermittent bowel obstructions.Known parastomal hernia- seeing dr.(b)(6) (spelling?) at (b)(6).Scheduled for surgery in june.Worsening pain with nausea and vomiting for 2 days.Patient has had prior episodes of these symptoms.Pain noted to be right lower quadrant; sharp, pressure; migrates to the flank.Never smoker.Weight 189.99 lbs.Exam: abdominal hernia.Focal tenderness, guarding.Right lower quadrant parastomal.Hypoactive bowel sounds.The hernia is incarcerated.Impression/plan: acute renal failure.Admit to surgical floor.Nothing by mouth.Intravenous fluids, intravenous pain medications.Ct scan abdomen.Patient reluctant to pursue surgical intervention due to familiarity with dr.(b)(6).Will manage conservatively for now as there is no evidence of ischemia or bowel compromise.Ct in morning.She understands that this may require operative intervention.(b)(6) 2013: (b)(6) medical center imaging department.Dr.(b)(6) md.Radiology-ct abdomen/pelvis with contrast.Indication: small bowel obstruction.Possible parastomal hernia.History of subtotal colectomy for crohn¿s disease.J-pouch.Comparison: (b)(6) 2013, (b)(6) 2011, (b)(6) 2009.Abdomen findings: along the right mid abdomen wall anteriorly there is a parastomal hernia with a dilated small bowel loop containing feculent material indicating stasis of contents, with wall thickening slightly of this loop both in and outside of the hernia sac.The neck of the hernia is narrowed by the presence of this entrapped small bowel loop down to about 11.0 mm.The bowel loop leading to the stoma orifice is nondilated.Finds consistent with bowel obstruction.Pelvis findings: some dilated small; bowel loops are present with stair-stepped air-fluid levels some of which contain contrast but does not extend into the bowel loop entrapped in the parastomal hernia, this suggesting obstruction.Impression: dilated small bowel containing small air-fluid levels consistent with small bowel obstruction.Subtotal colectomy leaving only rectal hartman¿s pouch.Small amount of ascites.Incarcerated, obstructed, dilated small bowel loop with a right parastomal hernia with wall thickening and stasis of small bowel content.(b)(6) 2013: (b)(6) medical center.Dr.(b)(6) md.Radiology- abdominal series.Indication: small bowel obstruction.History of crohn¿s disease.Partial colectomy, small bowel ostomy.Findings: patient did have a parastomal hernia containing an incarcerated dilated small bowel loop on yesterday¿s ct scan of (b)(6) 2013.Impression: contrast seen within some dilated and nondilated small bowel loops, a few of which contain stair-stepped air-fluid levels in this patients suggestive of small bowel obstruction.No pneumoperitoneum.(b)(6) 2013: (b)(6) medical center.Bradford a.Tyler, md.Indication: a 30-year-old with incarcerated peristomal hernia.This had failed conservative measures.She has had no output in the last 48 hours and has had imaging consistent with a bowel obstruction.The parastomal hernia repair is indicated.Implant procedure: laparoscopic reduction of sigmoid volvulus and some partial reduction.Attempted parastomal hernia repair converted to open parastomal hernia repair with gore-tex dualmesh 15 x 19 cm¿modified keyhole repair.[implant: gore® dualmesh® plus biomaterial, 1dlmcp04/(b)(4), 15cm x 19cm x 1mm thick, oval].Implant date: on (b)(6) 2013 (hospitalization (b)(6) -(b)(6) 2013).(b)(6) 2013: (b)(6) medical center.Dr.(b)(6) md.Operative report.Preoperative diagnosis: parastomal hernia, history of crohn¿s disease, history of ileostomy, history of total abdominal colectomy.Preoperative [sic] diagnosis: parastomal hernia, history of crohn¿s disease, history of ileostomy, post-surgical colectomy, total abdominal colectomy, incarcerated peristomal hernia, small bowel volvulus around the ileostomy.Anesthesia: general.Estimated blood loss: 50 ml.Description of procedure: ¿the patient was taken to the operating room and placed in the supine position.Deep venous thrombosis (dvt) pumps were in place.General anesthesia was administered.Foley catheter was then placed in a sterile manner.Abdomen was widely prepped and draped in the sterile fashion.Left subcostal 5 mm trocar was place under direct visualization.Once the peritoneum was entered insufflation was achieved.A left lower quadrant 5 mm and a mid-left abdominal 12 mm trocar were placed.The area of the herniation was noted.It was identified that the patient had a volvulus as demonstrated by the second picture intraoperatively.The volvulus was reduced laparoscopically with babcock graspers.Once the volvulus was reduced, there was noted to be the ileostomy site on the peritoneal surfaces it appeared as though, there were 2 limbs of bowel extending into the hernia.I could not separate or clearly identified by plain laparoscopically and due to her crohn¿s disease and desire did (sic) not have to resect the further bowel converted to an open procedure.All laparoscopic instruments were removed.Midline incision was made.Cautery dissection was utilized to proceed through the midline fascia.The peritoneum was entered bluntly.Incision was extended superiorly and inferiorly.Bookwalter retractor was placed.Inspection demonstrated that there was a small limb of the same portion of ileum that was extending into the herniation.This was reduced and what we were seeing laparoscopic cholecystectomy actually was the mesenteric.No further dissection was undertaken.After further mobilization of the bowel, 15 x 19 gore-tex dualmesh was opened on the field.Due to a mild foreshortening of the mesentery, i did not feel that i can perform a modified sugarbaker repair, but yet this was amenable to a keyhole repair.I did cut a wire configuration in the lateral aspect of the mesh and encircled the bowel and then affixed the mesh to the peritoneal surface with the secure strap endo-tacking device, overlapping the lateral portion and securing this with tacks.I then placed 3-0 silk sutures to suture the bowel to the mesh in order to prevent further herniation to the keyhole opening.Once this was achieved and adequate coverage was noted, i then was able to tack the more proximal ileum to the retroperitoneum with inverted interrupted silk sutures and to the lateral peritoneal surface in order to minimize recurrence of volvulus.Once this was achieved under direct visualization, transabdominal sutures of 0 prolene were passed with a gore-tex suture passer at 6 positions in order to affix the mesh to the abdominal wall.These were tied in the subcutaneous tissue.Adequate mesh coverage was noted.There was no evidence of undue stricturing [sic] around the ileum.At this point, it was noted that the ileostomy and partially retracted.This has been covered with ioban and tegaderm and had been excluded from the field.This was done immediately after prep and there was no stool spillage in the intraabdominal portion nor was the bowel violated.I then inspected more proximal bowel and no other evidence of further visceral or serosal injury was noted.All the bowel was viable.Abdomen was irrigated with copious amounts normal saline until effluent was clear.Midline fascia was approximated with number 1 pds x2.Skin edges were approximated at the trocar site and the midline fascia with staples.I then carefully exposed the transabdominal suture, stab wounds and approximated the skin with dermabond.Once this was achieved, we then uncovered the ileostomy and applied ileostomy appliance.I did not choose to modify the ileostomy at this time and we will wait to see what the configuration is as opening the skin would have exposed the underlying mesh to stool and i felt that this would be an undue risk.Bulky dressing was applied.Patient tolerated the procedure well.She was taken to the recovery room in satisfactory condition.¿.(b)(6) 2013: (b)(6) medical center.Implant record.Implant: gore mesh dual plus.Catalog no: 1dlmcp04.Serial no: (b)(4).Expiration: 01/2015.Mfg.: w.L.Gore & associates inc.Site: parastomal hernia.(b)(6) 2013: (b)(6) medical center.Dr.(b)(6) md.Discharge summary.Admit date: (b)(6) 2013.Discharge diagnosis: recurring small-bowel obstruction, known perastomal [sic] hernia, incarcerated perastomal [sic] hernia present on admission; history of crohn¿s disease, total abdominal colectomy, known anorectal polyps, all present on admission; nausea/vomiting, hypokalemia, intestinal volvulus, status post exploratory laparotomy with reduction of intestinal volvulus and repair for parastomal hernia with gore-tex dualmesh.Summary of history: her symptoms did not abate with nasogastric (ng) tube, bowel rest.She subsequently was taken for surgery.Postoperatively, the patient was placed on the surgical floor.She was maintained on bowel rest.Began having rapid resolution of bowel function.She was begun on liquids and now has been advanced to a regular diet.Tolerating by mouth pain medicine and wound is stable.There is no evidence of active crohn¿s disease at this time.She had mild hypokalemia which had been corrected and is now ready for discharge home.Activity: no lifting or straining for 4 to 6 weeks.No driving for 4 to 5 days.Wound care: dry dressing as needed, routine stoma care.Follow up: the patient is to follow up with me in 1 week.Explant preoperative complaints: from (b)(6) 2020 - unknown date: (b)(6).Inpatient hospitalization.On (b)(6) 2020: [unknown author- partial radiology report noted in history and physical on (b)(6) 2020].Radiology- ct abdomen/pelvis.Impression: postsurgical changes with formation of right lower quadrant end ileostomy.Mechanical small bowel obstruction with transition point at the entrance of the stoma at the site of parastomal hernia repair.Significant wall thickening and perienteric/mesenteric inflammatory changes immediately proximal to the transition point without findings of pneumatosis or free air.Small pelvic free fluid, likely reactive.(b)(6) 2020: (b)(6).Dr.(b)(6), md.History and physical.She underwent laparoscopic converted to open parastomal hernia repair using keyhole technique with gore-tex dualmesh.Over the next several years she experienced multiple bouts of intermittent obstructions of her ostomy.Reports these are now happening 4-5 times a year.For this admission she reports 5 days of decreasing ostomy output.Describes sharp pain in right lower quadrant near ostomy sire.Quality of pain is sharp and cramping and intermittent.Associated nausea.Weight 165 lb.Exam: abdomen soft, non-distended, non-tender.Impression/plan: small bowel obstruction.5 days of decrease ostomy drainage, dilation of the distal ileum as it transverse the mesh, output already improving this morning, will obtain contrasted x-ray to assess for resolution of obstruction.No immediate surgical interventions.Nothing by mouth, intravenous fluids, continue nasogastric for now.Crohn¿s; not on any meds at this time, underwent esophagogastroduodenoscopy, ileoscopy, and flex sig of rectal stump on (b)(6) 2019 by dr.(b)(6), no evidence of inflammation.I do have some concerns that the dilated portion of distal ileum may be active crohn¿s.Will discuss with patient repeat ileoscopy.Anxiety/depression; continue home lexapro.Deep vein thrombosis; lovenox.On (b)(6) 2020: (b)(6).Dr.(b)(6), md.Operative note.Pre-operative diagnosis: ileostomy present.Crohn¿s disease of both small and lg int w/o complications.Post-op diagnosis: ileostomy present.Crohn¿s disease of both small and lg int w/o complications.Procedure: ileoscopy_ileoscopy, through stoma; with biopsy, single or multiple.Specimen: terminal ileum bx, tissue.Findings: stricture at the level of the mesh.Disposition: pacu- hemodynamically stable.On (b)(6) 2020: (b)(6).Dr.(b)(6), md.Office notes.Follow-up small bowel obstruction.History of anxiety, depression, seizures.Current every day smoker; smokes 0.10 packs/day for 23 years.Impression/plan: desiring ileostomy reversal, parastomal hernia, incisional hernia.Remains eager to have ostomy reversed.Had 2 endoscopies in last 18 months have shown no evidence of active or even residual disease.Been off all medications for last 2 years now.After delaying decision for 1 week, she again voices understanding of risk and benefits of the procedure and is eager to move forward.We will first place to takedown her ileostomy and perform anastomosis to the rectal stump.This measured 12 cm in flex sig in february of last year.In addition, i would plan to explant the keyhole dualmesh at that time.Risks of the surgery would include inability to adequately mobilize the rectal stump, leak at the anastomosis site, recurrence of crohn¿s, and anesthesia complications.I also discussed that she would likely have multiple loose bowel movements a day and we cannot assure complete continence of these movements.She could also have significant adhesive disease which would increase risk of enterotomy.Once her ostomy reversal is complete and the prior mesh explanted, we will have to make a decision at that time regarding abdominal wall reconstruction.I explained it would have to be decided intraoperatively based on the integrity of the peritoneum and posterior rectus sheath.She understands and is agreeable to reconstruction with mesh implantation if needed.She also understands that should the first portion of the procedure be very difficult and we elect to perform primary closure that she is at risk for recurrence of hernia.I will plan to perform this procedure with a second partner to assist, dr.Otero.I stressed to the patient the importance of complete smoking cessation prior to surgery.Explant procedure: spy phi indocyanine fluorescent angiography to assess bowel perfusion.End ileostomy reversal with anastomosis to rectal stump.Explanation of gore dualmesh at parastomal hernia site.Bilateral retrorectus myofascial release.Right sided transverse abdominis release.Repair of incisional midline hernia and parastomal hernia.Implantation of mesh.Explant date: (b)(6) 2020 (hospitalization (b)(6)-(b)(6) 2020).On (b)(6) 2020: (b)(6).Dr.(b)(6), md.Operative report.Pre-operative diagnosis: parastomal hernia without obstruction or gangrene.Incarcerated hernia.Ileostomy, has currently.Post-op diagnosis: parastomal hernia without obstruction or gangrene.Incarcerated hernia.Ileostomy, has currently.Surgeons: dr (b)(6), md; dr (b)(6), md.Anesthesia: general.Ebl: 300 cc.Drains: left- subq 19fr blake.Right- retrorectus 19 fr blake.Findings: large midline hernia defect.Parastomal hernia defects surrounded by contracted gore dualmesh.Reversal of ileostomy with anastomosis to rectal stump utilizing 28 mm stapler, negative leak test.Hernia data: ventral and parastomal 1.5cm length and 5cm width.Component separation: bilateral retro rectus with right side tar.Parietene macroporous mesh.Mesh position: retrorectus.Mesh length 30cm, width 15cm.Description of procedure: ¿after informed consent was obtained, the patient was brought to the operating room.A preoperative time out was performed according to who guidelines.After appropriate indication of general anesthesia, the patient was positioned lithotomy and prepped and draped in the standard fashion.The previous midline incision was reopened and dissection carried down through the subcutaneous tissue to the hernia sac.The sac was opened sharply, and the hernia sac and remaining fascia was serially opened as we continued the ashesiolysis (sic).The small bowel was completely freed from the surrounding abdominal wall and hernia sac.We were able to identify the ligament of treitz and run the small bowel completely to the ileostomy.We then carefully performed excision of the prior placed intraperitoneal mesh using combination of sharp dissection with scissors and electrocautery.A circular incision was then made with electrocautery around the ostomy and dissection carried down to the level of the anterior fascia.The ostomy was then circumferentially freed from the anterior fascia using careful dissection and then the bowel returned to the abdomen.The 28 mm anvil was passed through the small bowel and then a new fresh staple line created in the terminal ileum using gia purple load.Approximately 2 to 3 cm proximal to the staple line the anvil was passed through a small enterotomy and then reinforced with purse string suture.We then turned our attention to the rectal stump.This was identified just distal to the sacral promontory.There were sutures marking the rectal stump.The anterior surface of the rectal stump was identified and noted to be free of adhesions and healthy without signs of edema or prior scarring.It was also noted to be free from the vagina.We then performed spy phi indocyanine green fluorescent angiography to assess the bowel perfusion.2cc of indocyanine green was injected intravenously.This confirmed adequate blood flow to both the rectal sumps [sic] as well as the distal ileal stump.A 28mm eea stapler was inserted into the anus to the end of the rectal stump.The spike was then deployed over the anterior surface of the rectal stump and not at the end of the prior staple line.We chose the site due to the healthy tissue along the anterior surface.The anvil was then engaged with a spike on the stapler.The stapler was subsequently closed being careful to avoid any additional small bowel within the staple line and being careful to avoid the vaginal.The stapler was then fired.The stapler was removed, revealing two complete donuts.After creating the anastomosis, we placed saline into the pelvis.Air was insufflated via rigid sigmoidoscope into the rectum across the anastomosis with the occlusion of the proximal colon.There were no air bubbles that were identified.There were no tension or twisting of the anastomosis.Both ends were clearly viable.With this portion of the procedure now complete we turned our attention to performing abdominal wall reconstruction.A rectus myofascial release was performed of the left side by incising the posterior rectus fascia just lateral to the linear alba.The posterior rectus sheath was separated from the overlying rectus muscle along the entire length of the hernia defect, then extended 5 cm above and 5 cm below the defect.Laterally, dissection was extended to the semilunar line, separating the posterior rectus fascia from the overlying muscle to complete the myofascial release and allow medialization of the rectus muscle and linea alba towards the midline.The intercostal artery, vein and nerve bundles were identified and preserved in order to maintain the innervation to the rectus muscle.Attention was then turned to the right side, and the rectus myofascial release was performed as well.The posterior sheath was similarly incised just lateral to the linea alba.Dissection was again carried out to release the posterior fascia from the rectus muscle along the entire length of the hernia defect and extending 5 cm above and 5 cm below the defect.Laterally, dissection was extended to the semilunar line, separating the posterior rectus fascia from the overlying muscle to complete the myofascial release and allow medialization of the rectus muscle and linea alba toward the midline.The intercostal artery, vein and never bundles were identified and preserved in order to maintain the innervation to the rectus muscle.The midline preperitoneal space above and below the defect was dissected away from the intact linea alba, and the column of the posterior rectus sheath was divided 5 cm above and 5 cm below the defect to create a continuous space from the right rectus sheath to preperitoneal space to left rectus sheath to allow mesh placement and adequate overlap above and below the hernia defect.After completion of the rectus myofascial release, i determined there was inadequate lateral mesh overlap from the parastomal defect, i therefore proceeded with transversus abdominal myofascial advancement flap on the right side by dividing the posterior lamina of the internal oblique fascia, the transverse abdominis fascia and transverse abdominis muscle to enter the preperitoneal space.This was performed just medial to the intercostal neurovascular bundles, preserving the lateral blood supply and innervation of the rectus and obliques.This was extended along the length of our dissected retromuscular space in order to provide 5 cm of mesh overlapped past the lateral edge of the parastomal defect.The preperitoneum was progressively separated from the transversus abdominal muscle, thereby allowing transposition of the rectus and oblique musculature toward the midline for abdominal wall reconstruction.The bilateral rectus myofascial release and right sided transversus abdominal myofascial release allowed adequate medialization of the rectus and obliques by disinserting the rectus muscle from its encasing fascia this widening the muscle, and disinserting the transversus abdominal muscle and fascia from the semilunar line, this releasing the circumferential tension.This facilitated transposition of the rectus abdominis muscle, oblique musculature, and anterior rectus fascia to the midline abdominal wall reconstruction.The posterior sheath was then closed with a running 2-0 pds suture of complete closure of the visceral sac.The sterile towel was removed prior to completion of the posterior closure.The abdomen was irrigated with gentamicin/ clindamycin solution.Following the wound closure protocol, a new drape was placed on the operative field and all gowns and gloves were changed.The hernia defect was measured to be 7.5 cm vertically and 5 cm wide.The dissected space for mesh placement measured 30 cm vertically and 15 cm wide.All team members changed to a new pair of sterile gloves.We selected a 30 x 30 cm parietene macroporous mesh and cut it to fit our dissected space.The mesh was placed into the field and lay nicely to fill the dissected space.The mesh was not fixated.The irrigant was evacuated and we placed a 19f blake drain in the right lower abdomen, laying the drain over the mesh.The anterior fascia was then closed using 2-0 pds in a running fashion using a small bite technique with a 4:1 suture; wound length ration.A subcutaneous 19 french blake drain was then placed exiting the left side of the abdomen.The skin was closed using a 4-0 monocryl in a running subcuticular fashion by dermabond.The patient tolerated the procedure well and was taken to the recovery room in good condition.All instrument counts were corrected at the end of the case.A who debrief was performed.No immediate complications.Please note, dr.Otero was present for this procedure.This was an extremely long and difficult procedure due to the multiple prior surgeries, scar tissue, and degree of abdominal wall reconstruction that was needed.He assisted with reversal of the ostomy, performance of the anastomosis, performance of rigid sigmoidoscopy, and with dissection of both retrorectus space and transversus abdominal release.He also assisted with closure and drain placement.Please also note that there were no qualified residents or advanced practice providers available.¿ disposition: pacu.On (b)(6) 2020: (b)(6).Implant records.Implant: mesh hernia macro.(b)(6) 2020: (b)(6).Discharge summary.(b)(6), pa; dr.(b)(6), md.Date of admission: on (b)(6) 2020.Primary diagnosis: ileostomy reversal.Summary: patient began healing well post surgery and was able to have bladder function as well as began having bowel movements.Patient states that she was able to have approximately 6 or more bowel movements in a 24-hour.Patient states that they were not as firm as normal but she was excited that they were happening.Able to ambulate without any assistance.Does state that she has some issues with pain control and dr.Schneider spoke with the patient about ways to manage pain.Patients left subcutaneous jackson-pratt drain removed at bedside with steri-strips placed and tegaderm.Patient had dressings around right jackson-pratt drain and wick site changed.Patient was advised about showering as well as how to maintain drain.Patient advised that she would record amounts each day.Follow-up with dr.Schneider in the office on thursday, 9/17/20.Prescribed oxycodone and was told how to take medication.Patient was told that she could shower but no soaking.She was told that she had any worsening symptoms contact the office prior to appointment or go to local emergency department.Weight 167 lb 4.8 oz.Diet low fiber/low residue.Exam: abdomen soft, non-distended.Incision site healing well.Slightly oozing noted from site previously.Ecchymosis noted surrounding site.The investigation has been completed.Based upon the totality of the information received over the course of the investigation the following conclusions have been reached.All pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.It should be noted that the gore® dualmesh® plus biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿.Medical records that indicate mesh ¿movement¿ or that the device led to a recurrence may reflect a recurrence as a function of a patient¿s poor tissue quality leading to fascial dehiscence or loss of anchorage of fixation, or may be related to the hernia type, individual patient comorbidities, and technical and procedural aspects of the repair.These factors include but are not limited to, fixation type, mesh shape/sizing used, and defect closure decisions.Additionally, a new, unrelated hernia can occur but may be referred to as a recurrent hernia.The instructions for use further state: ¿use only nonabsorbable sutures, such as gore-tex® suture, with a noncutting needle (such as taper or piercing point) of appropriate size to anchor the device.The use of absorbable sutures may lead to inadequate anchoring of gore® dualmesh® plus biomaterial to the host tissue and necessitate reoperation.For best results, use monofilament sutures.Suture size should be determined by surgeon preference and the nature of the reconstruction.¿.The instructions for use also states, ¿when suturing gore® dualmesh® plus biomaterial to the host tissue, a bite and spacing ratio of 1:1 in both gore® dualmesh® plus biomaterial and the host tissue is recommended.¿ ¿follow the curve of the needle when piercing the device and pierce through the full thickness of the device to ensure adequate mechanical strength of the device.Interrupted sutures can provide additional security against recurrence due to suture failure.¿.The instructions for use further state: ¿staples or helical tacks (also known as helical coils) can be used as an alternative to sutures.Staple size and staple or tack spacing should be determined by surgeon preference to provide for adequate tissue fixation and to prevent reherniation.¿.Individual medical decisions, if inconsistent and/or non-conforming to the device manufacturer¿s recommendations, ifu, or recognized best practices, may result in or contribute to an adverse event.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® DUALMESH® PLUS BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
alexandrea holtsoi
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16617830
Report Number3003910212-2023-01436
Device Sequence Number6093945
Product Code FTL
UDI-Device Identifier00733132601110
UDI-Public00733132601110
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063435
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2015
Device Model Number1DLMCP04
Device Catalogue Number1DLMCP04
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2021
Initial Report FDA Received Date03/27/2023
Date Device Manufactured02/21/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age37 YR
Patient SexFemale
Patient Weight75 KG